Korean J Med.  2011 Jun;80(Suppl 2):S188-S193.

A Case of the Sweet's Syndrome Associated with Anti tuberculous Medication

Affiliations
  • 1Department of Internal Medicine, Chungbuk University College of Medicine, Cheongju, Korea. drahnjy@chungbuk.ac.kr
  • 2Department of Dermatology, Chungbuk University College of Medicine, Cheongju, Korea.
  • 3Chungcheong Respiratory Center, Cheongju, Korea.

Abstract

Clinical manifestations of Sweet's syndrome typically include fever, leukocytosis, and tender, erythematous plaques with a dermal infiltration of mature neutrophils. Sweet's syndrome is divided into three clinical categories: idiopathic, malignancy-associated, and drug-induced. No correlation between antituberculous medication and Sweet's syndrome has previously been reported. Here, we describe a 79-year-old woman who developed an acute onset of fever and skin eruption after taking antituberculous medication. The clinical pattern and the result of skin biopsy were consistent with Sweet's syndrome. After cessation of rifampin, the fever and skin rash disappeared. Thus, we diagnosed the patient with Sweet's syndrome, caused by rifampin. To our knowledge, this is the first reported case of rifampin-induced Sweet's syndrome.

Keyword

Rifampin; Sweet's syndrome

MeSH Terms

Aged
Biopsy
Exanthema
Female
Fever
Humans
Leukocytosis
Neutrophils
Rifampin
Skin
Sweet Syndrome
Rifampin
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr